Dec 21, 2011
I have had HIV for almost 5 years, and started treatment about three years ago. My viral load has been undetectable since then. For two years I was on Atripla, until finally I asked my doctor to take me off it because I was chronically tired. I was also vomitting up to 3 times a week, in the mornings. I would wake up with the nausea and it would persist until about 11/12noon. My doctor thought that the nausea was work-related anxiety but I switched to Viramune and Truvada because of the fatigue. I felt immediately better, and the nausea somewhat subsided. A year later however, it still persists, just less frequently. Now it occurs 1-2 times a month. I am being treated for anxiety (cypralex 30mg) but that feels under control now. The medication achieved that and now in addition to that, my environment has changed and is much less stressful. Yet the nausea keeps coming. I also have IBS and am not sure if it is connected to that. I feel like all of this, including the IBS, started following my contracting HIV. Help!
| Response from Dr. Henry
Some patients (small %) have ongoing GI symptoms from tenofovir so a trial switch to alternative meds (such as abacavir if HLA B501 negative). Many patients in general population (perhaps higher % in HIV+ patients) have chronic fatigue and gut problems related to a host of factors (i.e. hormone levels, diet, stress, irritable bowel, sensitivity to milk, gluten, caffeine, other medical conditions) that need to be considered. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Hiv Cause Morning Sickness?
- Jock Itch After Anal Sex Sign Of HIV AIDS
- Painful Red Spots After Vaginal Sex Without Condom Does It Mean I Have HIV
- Sinus Infection After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Tingling In Fingers After Fingering Worried I Have HIV
- Does Ciprofloxacin Cure Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.